Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Dark melasma like patches appeared on face. Not cured by hydroquionone. Alternate medicine?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1390 Questions
Dear Doctor,

Hoping to get a solution to my problem.
I am a 29 year old fair complexioned woman. Over the last 4 years, my face has become 3 shades darker than the rest of my body and also developed symmetrical dark melasma like patches near the cheekbone area. I have used various medications starting with hydroquionone, retinoids, glycolic acids and high end cosmetic brands. During the usage of hydroquionone, there was a great improvement but later had bad reaction and my face started becoming darker again. All high end cosmetics seem to superficially improve my condition but after a few days of usage, the problem returns. I avoid sun exposure to the maximum and also use sun block when I step out. I am desparate to find a solution.
Thank you!!
Posted Wed, 9 Jan 2013 in Pigmentation Problems
Answered by Dr. Sudarshan 4 hours later
Thanks for writing in.
Melasma is a common condition occuring due to hormonal changes and sun exposure.As you are using sunblock continue the usage.
You can try Kligmans modified formula cream like Triglow cream only at night over the affected area.It will give faster results.Use it for 3- 4 weeks.
Then after 1 month you can shift to Depiwhite cream which is steroid and hydroquinone free alternative.You can use it safely for months together to maintain the good results obtained.
Use good quality moisturizer all the time while using these creams.
Maintain Sun protection with good sunscreen like Melagaurd sun screen with SPF 50.
You can use Venusia soap or dove soap for face.
Take a lot of vitamin C in diet and drink lot of water to maintain hydration of face.
Vitamin C inhibits melanin synthesis in screen and also it helps in lightening the skin.
Take one anti oxidant capsule like Cap.Derantox daily.This helps in skin lightening and prevents oxidative damage in skin.
Consider visiting a dermatologist for Chemical peeling and other procedures for maintaining good long term effect.

Hope this helps.
I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Dark melasma like patches appeared on face. Not cured by hydroquionone. Alternate medicine? 6 hours later
Hello Doctor,

Thank you for the prompt response. Just to let you know that I was treated with hydroquinone 4% and also corticosteroid creams like diprovate. Now, I feel my skin reacts badly to hydroquinone and kojic acid as I don't see any improvement but witness rebound hyperpigmentation. I have undergone chemical peels too with no much help. I am looking for any alternative prescription besides vitamin c, kojic acid or hydroquinone. As suggested, I will incorporate Derantox cap in my regimen.

Thanks and Regards, XXXXXXX
Answered by Dr. Sudarshan 16 hours later
Hi again,
You can start with DEPIWHITE cream it is hydroquinone and steroid and vitamin c free.
Also maintain strict photoprotection while using the cream.Continue with Cap. derantox .
Diprovate cream contains betamethasone cream.It should not be used over face and may cause thining of skin as in your case.
Use good quality moisturizer cream with XXXXXXX butter .
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor